Lightning, Wood
- When
- May 30, 8:45 PM CST
- Where
- Wood County, Alba
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
Lightning struck a home causing some structural damage.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 8:30 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT SUN MAY 30 2004 .DISCUSSION... CURRENT ZONE FORECASTS LOOK FINE THROUGH 11 PM WHEN AN UPDATE WILL BE REQUIRED FOR THE NEXT TORNADO WATCH ISSUANCE. HENCE WILL LEAVE CURRENT ZONES AS IS THROUGH ABOUT 1045 PM AS TEMPS...WINDS...AND POPS ARE ON TRACK FOR ALL ZONES. THE SW AR CONVECTION CONTINUES TO SLOWLY DIMINISH AND MOVE EAST GIVING HEMPSTEAD AND NEVADA COUNTIES A RAIN BREAK FROM THE REGENERATING THUNDERSTORMS EARLIER THIS EVENING BEFORE SUNSET. DID GIVE CONSIDERATION FOR A FLASH FLOOD WATCH ACROSS SW AR BUT DECIDED THAT CELLS ARE MOVING FAST ENOUGH TO NOT PRODUCE ADDITIONAL FLOODING ESPECIALLY ACROSS THE EXTREME S TIER OF AR AS THIS AREA HAS BEEN RELATIVELY DRY FOR THE LAST THREE WEEKS AS WELL AS ACROSS E TX AND N LA. THE INVERSION REMAINS TOUGH ACROSS DEEP EAST TEXAS...HENCE EXPECT LITTLE TO NO CONVECTION TONIGHT IN THE PINEY WOODS. FURTHUR N ACROSS NE TX AND N LA...THE COLD FRONT WILL PROVIDE ENOUGH FORCING FOR CONTINUED SEVERE CONVECTION. EXPECT THE FULL SUITE OF FOUL WEATHER THROUGHOUT MOST OF THE NIGHT...HAIL...HIGH WINDS...AND A FEW TORNADOES AS WELL. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 70 90 / 70 30 20 20 MLU 72 89 73 89 / 70 50 20 20 TXK 69 88 58 89 / 70 20 20 20 TYR 72 90 69 91 / 30 20 20 20 LFK 74 93 72 92 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN MAY 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME TO 608 PM
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N FOREMAN 33.79N 94.40W
05/30/2004 0.88 INCH LITTLE RIVER AR COUNTY OFFICIAL
REPORT FROM VOLUNTEER FIRE DEPARTMENT
&&
VIIIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINTHROP 33.83N 94.35W
05/30/2004 1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
0640 PM HAIL 3 SE HOPE 33.64N 93.55W
05/30/2004 2.75 INCH HEMPSTEAD AR TRAINED SPOTTER
REPORT FROM SHOVER SPRINGS COMMUNITY.
&&
VIIIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 S HOPE 33.58N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN BETWEEN PATMOS AND SHOVER SPRINGS
0645 PM TSTM WND DMG ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS MUCH OF THE SOUTHERN PART OF
THE COUNTY
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOPE 33.67N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
UNDERPASSES FLOODED IN HOPE
0745 PM FLASH FLOOD 4 SE HOPE 33.63N 93.54W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
ROADS FLOODED IN THE SHOVER SPRINGS COMMUNITY
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NW ROSSTON 33.63N 93.33W
05/30/2004 2.75 INCH NEVADA AR CO-OP OBSERVER
BASEBALL SIZED HAIL FELL BETWEEN LANESBURG AND ROSSTON
0650 PM TSTM WND DMG 6 NW ROSSTON 33.65N 93.35W
05/30/2004 NEVADA AR CO-OP OBSERVER
BARN HEAVILY DAMAGED IN LANESBURG
0745 PM HAIL 2 N ROSSTON 33.62N 93.28W
05/30/2004 0.88 INCH NEVADA AR LAW ENFORCEMENT
0815 PM FLASH FLOOD ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
MANY ROADS FLOODED ACROSS MUCH OF THE COUNTY. HIGHWAY 371
IS BARRICADED NEAR THE MOUNT MORIAH CHURCH COMMUNITY
&&
15The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 02:44 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a home causing some structural damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394300.